MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NAVARRE OPTI DRAIN; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 NAVARRE OPTI DRAIN; CHRONIC CATHETERS
Catalog Number NOD12LPT
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Air/Gas in Device (4062)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient diagnosed with thymoma underwent thoracoscopic extended thymectomy with right lower lobe wedge resection using the navarre opti drain.Post procedure, a tube was retained for pleural fluid and air drainage.Later a minor leakage was observed at the chest tube connector, and examination revealed a fracture in the rigid section of the connector.The patient reported mild chest tightness with oxygen saturation at 95%, and auscultation showed slightly diminished breath sounds on the right side.The drainage tube connector was replaced, and a chest x-ray revealed a small pneumothorax.The patient was instructed to cough to expel trapped air, after which chest tightness resolved, oxygen saturation improved to 99%, and breath sounds normalized.The patient remained under observation and was later discharged without further complications.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.First photo shows the physician holding the drainage catheter connector hub which was noted to be fractured.The second photo shows the physician holding completely fractured connector hub in which blood stains were noted in one of the fractured segment and material separation is identified.Therefore, the investigation is confirmed for the reported fracture, fluid leak, air/gas in device since it is cascading and identified material separation.The definitive root cause could not be determined based upon available information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient diagnosed with thymoma underwent thoracoscopic extended thymectomy with right lower lobe wedge resection using the navarre opti drain.Post procedure, a tube was retained for pleural fluid and air drainage.Later a minor leakage was observed at the chest tube connector, and examination revealed a fracture in the rigid section of the connector.The patient reported mild chest tightness with oxygen saturation at 95%, and auscultation showed slightly diminished breath sounds on the right side.The drainage tube connector was replaced, and a chest x-ray revealed a small pneumothorax.The patient was instructed to cough to expel trapped air, after which chest tightness resolved, oxygen saturation improved to 99%, and breath sounds normalized.The patient remained under observation and was later discharged without further complications.The current status of the patient is unknown.

Brand Name
NAVARRE OPTI DRAIN
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23580834
Report Number3006260740-2025-08738
Device Sequence Number9533114
Product Code GBX
UDI-Device Identifier00801741037061
UDI-Public(01)00801741037061(11)250227(17)280128(10)GFKN0719
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNOD12LPT
Device Lot NumberGFKN0719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer01/05/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown